Depo-Medrone can this give you bursitis

Hi everyone new to this website, Rheumatology nurse advised using it for support. Can anyone advise if they have had bursitis in their hip joint after having the depo injection. Had 120mg injection in the right cheek a week ago and woke up this morning with server pain in hip joint, couldn't walk, go up/down stairs, sitting uncomfortable. Couldn't put any weight on it at all, Google...... like you do and it came up with a form of bursitis. Just wondered if this had happened to anyone else? I guess I should go to docs to make sure...... or could it just be my psoriatic arthritis adding itself to yet another joint? Help would be greatly appreciated.

16 Replies

oldestnewest
  • Hi poppyking

    I think the timing was purely bad luck. PSA sufferers are prone to bursitis in the hips, as I am sure many people with Rhuematoid disease are.The injection cannot give you a bursitis. It actually takes a little while for one to form and sadly for you it came to your attention at just the wrong time. Should the bursitis become really problematic have a word with your rhuemy and get an injectioninto the bursae which may give you the relief you desire. Hope this helps.

  • Thank you Footdoc, much appreciated for the response. Puts my mind at rest, as this is the first time I've had it in my hip joint. Kind regards

  • Footdoc, I do have Rheumatoid Arthritis, and I do suffer from Bursitis, have had those injections and Wonder if there is connection ?!? Like you said, it may just be bad timing, or coincidence, WHO KNOW !?? I meet my new Rheumatologist on the 26th next month, I will ask then , but will continue to check back with this post ! I am VERY THANKFUL and HAPPY to have a blog and Support of ALL YALL~!! :) THANK YOU ALL FOR POSTING, Responding and Being The BEST SUPPORT I Have right now ! IT gives me hope and comfort knowing there are others out there who suffer and are SURVIORS like ME ! ITS ROUGH , but WE ARE TOUGH! :D THANKS AGAIN! Tommy

  • Hiya poppyking & welcome. I hope you receive some better replies as this is something I've not come across before but that's not saying it doesn't happen, you're experiencing something, rather that it's new to me! I have trochanteric bursitis & only had steroids orally except for a hydrocortisone injection in my palm for trigger finger. If it's new pain & continues giving you some gip into next week I'd mention it to your Rheumy nurse, the steroid should have had some effect by then & cover the pain in your hip but if it hasn't definitely report it.

  • nomoreheels--- I have Rheumatoid Arthritis and Like YOU , I suffer from Trochanteric Bursitis as well as Enthesopahty, as well as trigger finger ! My pointer finger does WHATEVER it wants TO!! it jerks and shakes, but I also have SEVERE Cramping in my hands and feet, like you, I am steroids as well as Gabapentin, I have a post further down to the post... I thank YOU as well ! Tommy :) Like I had said, this is ROUGH, but we are ALL TOUGH!! Hang in there !! Hope SPRING COMES SOON! :)

  • :)

  • I get what I call a "steroid flare" immediately after either a steroid injection or starting a short course of steroids, where things seem to get a bit worse before they get dramatically better.Hope that is what is happening for you and you start getting relief by the second or third day.

  • Thank you all for your advice. My first major flare in a while hence why I had steroid injection. I've only just gone back onto my methotrexate pen injections, 4 weeks in and don't feel any better. Hip still bothering me today so I'm gonna ring rheum nurse tom as I'm really struggling! Glad she told me about this website as I've struggled on my own for about 7 years now :-( it's comforting to know that there are other people experiencing the same, and can give advice. :-))))) in a good way but sad that others have it too!

  • poppyking.. I agree, Good to have others suffering with the same and also good to have others to share with and get advice and their experiences as well! THANK YOU , Tommy!

  • Hi, I have bursitis in my left hip and also the start of it in my right according to an MRI about 5 years ago. I think by now it is established in the right hip. I had a steroid injection to treat the bursitis in my left side originally as I was in dreadful pain. It then transpired that the terrible pain I was experiencing is from 2 trapped nerves in my back! I also have RA so I'm never sure what condition is causing problems at any one time. I am also very tender on my upper arms and thighs and was tested for something or other which I can't remember but the test result was negative. Different things do crop up but lets hope your problem will resolve itself in due course. I must admit to not liking the after affects of steroid injections as my cheeks (on my face!) turn scarlet so I look like Aunt Sally!

  • I regularly have a a depomedrone injection & I sm told by my rheumatologist that it should now be administered in the thigh not the buttock as it can catch a nerve & cause a problem, which maybe is what had happened to you?

    Stand on your dignity next time & ask for it in your thigh not your Butt!

    Good Luck........hope the hip is easing up now.

    Kathy

  • Thank you grandma-69 having to deal with everything at the moment but not as bad as you are having it. Hope you find a break soon. It's so exhausting living in constant pain.

    Kathyfitz12 I'm deffo requesting that next time.

  • I agree, the constant pain is HORRIBLE!! causes fatigue, makes you feel like you can't do anything, puts you in a bad mood, and it feels as if no one understands and can relate, that is WHY I LOVE this BLOG! THANKS AGAIN!!! :)

  • Hey monkey hope your ok. I get really angry and upset too, but ..... Your gonna proper hate me for this ........ You need to be honest, trying to be nice doesn't work! Ok if you've been there done that then you can't have been honest! It's like having your mother sat asking you why you drew on the bed sheet !!!! There is only one person here that can make that difference and that's you xx it's ok ....... What is the worst that can happen! What you don't sleep like me ohhhh well then we will give each other advice! Naaa seriously what is the worst...... Be honest, tell them how you are feeling! If they don't listen then tell us:)))))) tell me! :) xxx

  • I AGREE! Sometimes you gotta BREAK IT DOWN for them ! ! ! ! LET THEM KNOW how irritating , frustrating and painful it is , you cannot TOLERTATE or COPE with it , WHATEVER YOU FEEL .... I tell them EXACTLY whats going on and how I FEEL ! I hope ALL GOES WELL! :D

  • YES!! --- I have Rheumatoid Arthritis.... I had injections earlier this year ( July and August) and I am having such SEVERE HIP PAIN that I went to my orthopedic surgeon... She diagnosed me with Bursitis and Enthesopahty..... I am waiting for the hospital to call and set up my MRI that she ordered! ! Will try and keep you updated and will be eagerly awaiting any updates YOU HAVE!! I am like you, that makes me wonder if I should be getting the injections of Depo-Medrone?!?!?! Thank you for your POST ! and I hope your pain gets better!! IF it were not for the Pain Management that I go to, I would NOT BE ABLE To COPE! I know the EXTREME Pain you are going through! It makes for many a sleep-less night and MANY UNCOMFORTABLE Rides in a car!! Good Luck, ! thanks.. Tommy

You may also like...